Just a little update today… informal…. not perfect… letting you know what’s going on.
I am 10 and a half months post transplant. I have Chronic GVHD of my liver along with Avascular Necrosis in my leg. For the past 6 weeks I have been doing ExtraCorporeal Photopheresis at Sylvester Cancer Institute, University of Miami, twice a week. I also do labs, blood work, follow ups, and get magnesium twice a week at Nicklaus Children’s Hospital….. which means I have been spending 4 days at least, in the hospital receiving treatments/ infusions. Now starting PT (physical therapy) on the “off” days”. It has been exhausting to say the least and it is a huge challenge. As far as the AVN: it is death of bone tissue due to lack of blood supply, this happened to me because of long term use of steroids in my treatment. Maybe chemo, too. Maybe radiation. I use crutches and a wheelchair to get around now for the past month and this week I will have my first physical therapy session and meet with the Orthopedist who diagnosed me with AVN and did my MRI. I am really hoping that with Physical Therapy I will have a smooth recovery, because being in crutches and in a wheelchair AND going to the hospital 4-5 a week is not very fun. It also makes the quality of life very difficult. It seems like I still have a few more months of being in the hospital this much, so I have a long road ahead of me. I also have to start a new medication next week for my liver because my Bilirubin (which is part of liver function) has not been improving, so my doctors are a bit concerned and would like to add a new medication because we do not want any long term damage to my liver. This new medication is called Anakinra, a subcutaneous injection (shot) I will get 2 times a day.
Good luck, Michael, with your new meds this week!!! You are in our thoughts and prayers every day. You and your mom are doing an exemplary job with all the posts and podcasts! YOU ARE AN INSPIRATION!! God bless you and keep up the good work!! …Sending smiles and hugs…
LikeLiked by 1 person